Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 35, NWS Nashville, TN

May 10, 2004Van Buren County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2004, 3:00 PM CDT for Van Buren County, Warren County, Tennessee. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2004, 3:00 PM CDT (20:00 UTC)
Expired
May 10, 2004, 4:00 PM CDT
In force
60 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Van Buren County, TN, Warren County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-148 J/kg
Mixed-layer LCL
1445 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 102000
SVRBNA
TNC175-177-102100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON MAY 10 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE
  WARREN COUNTY IN TENNESSEE

* UNTIL 400 PM CDT

* AT 247 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 8 MILES SOUTHEAST OF MCMINNVILLE...MOVING
  NORTHEAST AT 10 MPH. 

* OTHER TOWNS IN THE PATH OF THIS STORM THROUGH 4 PM CDT INCLUDE...
  IRVING COLLEGE...CUMBERLAND CAVERNS PARK...CAMPAIGN AND ROCK   
  ISLAND.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...WHICH MAY 
CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A STURDY BUILDING 
AND AVOID WINDOWS. GUSTY DOWNBURST WINDS IN EXCESS OF 60 MPH CAN
ALSO BE EXPECTED.

LAT...LON 3563 8591 3582 8570 3580 8562 3581 8544
          3574 8534 3556 8559 3554 8570

$$
BOYD/VIRTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:30 PM CDT, 30 minutes earlier.

Area forecast discussion, May 10, 2:30 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
230 PM CDT MON MAY 10 2004

.SHORT TERM...(THROUGH TUESDAY)
CURRENT...MORE CLOUDINESS THAN LAST SEVERAL DAYS HAS INHIBITED TEMP
RISE. TEMPS IN UPPER 70S TO LOWER 80S. HAD SOME CONVECTION AROUND
BNA EARLIER...AND NOW PICKING UP S AND E OF BNA...WITH A HAIL REPORT
IN NE LAWRENCE CTY.

CWA SETUP ON BACK SIDE OF BERMUDA HI CONTINUES. ATMOSPHERE GRADUALLY
DESTABILIZING AS LO LEVELS MOISTEN UP. HARD TO FIND MUCH OF TRIGGER
FOR CONVECTION FOR A WHILE AND LOOKS LIKE DIURNAL SUMMER-LIKE
ACTIVITY W/ SUBTLE FEATURES SUCH AS WEAK IMPULSES ALOFT AND LEFTOVER
WEAK SURFACE BOUNDARIES ADDING INTO THE MIX.

.LONG TERM...
NO FROPA IN SIGHT...AT LEAST INTO THE WEEKEND. WILL KEEP FORECAST AS
IS BUT BUMP UP POPS SLIGHTLY FOR DAYTIME HOURS.

AS FOR TEMPS...CANT ARGUE W/ MAV NUMBERS.

BNA BB 64/84/64/81 2325
CKV BB 63/84/64/81 2325
CSV BB 59/78/60/76 2325
&&

.BNA WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 10, 5:30 AM CDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT MON MAY 10 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-111030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT MON MAY 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE FORECAST FOR THE MID STATE PRIMARILY THIS
AFTERNOON AND EVENING. STORMS THAT DO OCCUR ARE EXPECTED TO GENERALLY
REMAIN BELOW SEVERE THRESHOLDS. THEREFORE, NO HAZARDOUS WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ALTHOUGH ISOLATED TO SCATTERED THUNDERSTORMS ARE IN THE FORECAST
EVERY DAY THROUGH SUNDAY, WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED FOR MIDDLE TENNESSEE AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS IS NOT EXPECTED.

ROSE

In the hours before

Local storm report, May 10, 2:27 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             15 N LAWRENCEBURG       35.46N 87.34W
05/10/2004  0.75 INCH        LAWRENCE           TN   PUBLIC

            HAIL OCCURRED AT SUMMERTOWN

&&

STEIGERWALDT
Local storm report, May 10, 2:47 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT MON MAY 10 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0235 PM     HAIL             15 N LAWRENCEBURG       35.46N 87.34W
05/10/2004  0.75 INCH        LAWRENCE           TN   TRAINED SPOTTER

            HAIL COVERED THE GROUND IN SUMMERTOWN

&&

BOYD/VIRTS

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 2:31 PM CDTSevere Thunderstorm WarningOHXLawrence, Maury59 min
May 10, 3:23 PM CDTSevere Thunderstorm WarningOHXDeKalb, White52 min
May 10, 4:11 PM CDTSevere Thunderstorm WarningOHXHickman34 min
May 10, 4:45 PM CDTSevere Thunderstorm WarningOHXCannon30 min
May 10, 5:10 PM CDTSevere Thunderstorm WarningOHXWilson35 min
May 10, 5:41 PM CDTFlash Flood WarningOHXBedford109 min
May 10, 5:45 PM CDTSevere Thunderstorm WarningOHXMarshall30 min
May 10, 5:56 PM CDTSevere Thunderstorm WarningOHXBedford49 min
May 10, 6:24 PM CDTFlash Flood WarningOHXCannon111 min
May 10, 6:54 PM CDTSevere Thunderstorm WarningOHXStewart51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.